It's unfortunate that your mother has had this complication. The biggest worry that comes to my mind is dissemination of the BCG into the bloodstream which could cause serious infection. Most uros would begin prophylactic antibioticsif there is a risk. To quote an expert, Donald Lamm:"BCG sepsis can be fatal, and prompt and effective treatment is necessary. Since cultures are often negative, treatment must be given empirically. Patients require coverage for gram negative sepsis as well until blood cultures are negative. With sepsis the current treatment of choice is no longer cycloserine, but isoniazid, rifampin, and prednisone 40mg daily. Caution must be taken to taper the prednisone slowly because hypotension may return when prednisone is stopped. Occasionally higher doses of prednisone are required. Though a major component of this reaction is hypersensitivity, prednisone alone without isoniazid and rifampin should not be given. In our animal model, prednisone alone increased mortality, but prednisone plus antibiotics markedly improved survival when compared with antibiotics alone."
My mom who is 86 recently was undergoing a course of bcg, and began to have urinary bleeding. At first the dr. thought this was from a hemorrhagic cystitis due to the bcg, but found with a cat scan and a exploratory laporoscopy that it is a retroperitoneal perforation. He said this shoud heal itself. She came home from the hospital yesterday, and already is having problems with the catheter- presumably from clots- a problem that she had in the hospital. Home health is coming later today, so hopefully, they can take care of it.
Has anyone had experience with this kind of perforation?